Texas, 2007

Tornado and Damaging Wind in Texas, December 15, 2007

December 15, 2007 · NWS LCH · 2 events in 2 counties and zones

As a cold front moved across the region, a couple of thunderstorms became severe and caused wind damage in Jasper and Tyler County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$17,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LCH wrote it up.

As a cold front moved across the region, a couple of thunderstorms became severe and caused wind damage in Jasper and Tyler County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Dec 15, 5:17 AM CST, 2 hours 22 minutes earlier.

Area forecast discussion, Dec 15, 5:17 AM CST, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
517 AM CST SAT DEC 15 2007

VERY BUSY MORNING WITH NUMEROUS IMPACTS TO FORECAST TODAY.
POWERFUL STORM SYSTEM EXPECTED TO MOVE ACROSS THE REGION
TODAY...WITH SEVERE WEATHER POTENTIAL...POST-FRONTAL WINDS...AND
TEMPERATURES THE MAIN FORECAST CHALLENGES.

THE COLD FRONT WAS LOCATED GENERALLY ALONG A LINE FROM SHREVEPORT
TO WEST OF HUNTSVILLE TO EAST OF SAN ANTONIO. SHOWERS AND
THUNDERSTORMS HAVE DEVELOPED THIS MORNING ALONG AND EITHER SIDE OF
THE FRONT...WITH SOME SHOWERS DEVELOPING IN THE WARM SECTOR ACROSS
THE CWA. RAINFALL SEEMS LIKE A CERTAINTY AND WILL GO CATEGORICAL
ON POPS TODAY...TAPERING OFF FROM WEST TO EAST WITH FRONTAL
PASSAGE. TEMPERATURES WILL BE TRICKY WITH HIGHS OCCURRING AHEAD OF
THE FRONT AND PRIOR TO PRECIP ONSET...WITH FALLING TEMPS
THEREAFTER.

SPC HAS PLACED THE ENTIRE AREA IN A SLIGHT RISK FOR
SEVERE WEATHER TODAY. FORECAST SOUNDINGS SHOW INCREASINGLY
FAVORABLE KINEMATICS FOR SEVERE WEATHER THIS MORNING AND AFTERNOON
AHEAD OF THE FRONT...WITH 0-3KM SRH VALUES OF 200-300 M2/S2 AND
DEEP LAYER SHEAR AROUND 60 KNOTS. DESPITE WIDESPREAD CLOUD COVER
AND A LOW LEVEL INVERSION IN PLACE THIS MORNING...NAM AND RUC
SOUNDINGS BOTH ERODE THE INVERSION DURING THE LATE MORNING HOURS
LEADING TO CAPE VALUES GENERALLY FROM 500 TO 1000 J/KG AREAWIDE
BUT AS HIGH AS 1500 J/KG PER NAM IN SOUTHERN LOUISIANA. THIS MAY
LEAD TO SOME SURFACE BASED THUNDERSTORM DEVELOPMENT...PARTICULARLY
SOUTHERN ZONES AND COASTAL WATERS WHERE MOISTURE AND INSTABILITY
WILL BE HIGHER. WILL CONTINUE TO MENTION HEAVY RAINFALL AND
DAMAGING WINDS AS THE MAIN THREATS...BUT A FEW TORNADOES ARE ALSO
POSSIBLE IF SURFACE BASED CONVECTION CAN DEVELOP...ESPECIALLY
ACROSS SOUTHERN ZONES.

MUCH COOLER AND DRIER AIRMASS WILL BE USHERED IN BEHIND THE
FRONT...WITH A VERY TIGHT PRESSURE GRADIENT LEADING TO GUSTY WINDS
ACROSS THE AREA. CLOSE LOOK AT MODELS INDICATES SOUTHERN ZONES
WILL REACH LAKE WIND ADVISORY CRITERIA TODAY...AND HAVE ISSUED AN
ADVISORY ACCORDINGLY. EVEN STRONGER WINDS WILL BE SEEN ACROSS THE
COASTAL WATERS...WHERE SUSTAINED WINDS WILL BE NEAR GALE
FORCE AT TIMES.

DID NOT HAVE MUCH TIME TO LOOK AT EXTENDED AND FEW CHANGES WERE
MADE AFTER TODAY. STILL APPEARS A DECENT FREEZE WILL BE SEEN
MONDAY MORNING ALONG AND NORTH OF I-10 WITH TEMPERATURES DOWN INTO
THE UPPER 20S IN NORTHERN ZONES. ONSHORE FLOW RETURNS BY TUESDAY
WITH WARMING TEMPERATURES AND LOW CHANCES FOR SHOWERS AND STORMS
BACK IN THE PICTURE NEXT WEEK.

&&

.AVIATION...

MESSY WEATHER DAY WITH IFR CONDITIONS EXPECTED THROUGH EARLY THIS
MORNING BECOMING MVFR LATE THIS MORNING AND AFTERNOON. SOUTHERLY
WINDS WILL INCREASE AHEAD OF THE COLD FRONT WITH SHOWERS AND
THUNDERSTORMS POSSIBLE ALL TAF SITES. WINDS TO SWITCH TO
NORTHWESTERLY BEHIND FRONTAL PASSAGE...WITH GUSTS TO 30 KNOTS
POSSIBLE BEHIND THE FRONT ESPECIALLY SOUTHERN TAF SITES. ALL
TERMINALS SHOULD REACH VFR BY THIS EVENING.

&&

.MARINE...

HAZARDOUS WEATHER EXPECTED ACROSS THE COASTAL WATERS TODAY AS A
POWERFUL COLD FRONT MOVES EASTWARD. SHOWERS AND THUNDERSTORMS WITH
GUSTY WINDS WILL BE POSSIBLE AHEAD OF THE FRONT. AFTER FRONTAL
PASSAGE...A TIGHT PRESSURE GRADIENT AND COOLER AIR MOVING OVER THE
WARMER GULF WATERS WILL CREATE STRONG NORTHWEST WINDS. MODELS ALL
INDICATE SUSTAINED WINDS OF AROUND 30 KNOTS WILL BE SEEN FOR MUCH
OF THE LATE AFTERNOON AND EVENING HOURS...WITH GUSTS UP TO 40
KNOTS POSSIBLE. APPEARS GALE WARNING LOCAL CRITERIA OF SUSTAINED
35+ KNOTS WILL NOT BE MET BUT IT WILL BE CLOSE...AND AN UPGRADE TO
GALE WARNING FOR THE OUTER WATERS IS STILL POSSIBLE LATER TODAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  69  34  55  32 / 100   0   0   0
KBPT  69  34  55  33 / 100   0   0   0
KAEX  66  32  52  28 /  80  10   0   0
KLFT  71  35  54  31 /  80  10   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...LAKE WIND ADVISORY FROM NOON SATURDAY TO 9 PM SATURDAY FOR THE
     FOLLOWING ZONES: ACADIA...CALCASIEU...CAMERON...IBERIA...
     JEFFERSON DAVIS...LAFAYETTE...LOWER ST. MARTIN...ST. MARY...
     UPPER ST. MARTIN...AND VERMILION.

TX...LAKE WIND ADVISORY FROM NOON SATURDAY TO 9 PM SATURDAY FOR THE
     FOLLOWING ZONES: JEFFERSON...AND ORANGE.

GM...SMALL CRAFT ADVISORY FROM NOON SATURDAY TO 9 AM SUNDAY FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM CAMERON, LA TO HIGH
     ISLAND, TX OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL
     CITY TO CAMERON, LA OUT 20 NM...COASTAL WATERS FROM LOWER
     ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM...
     WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM
     20 NM TO 60 NM...WATERS FROM INTRACOASTAL CITY, LA TO
     CAMERON, LA EXTENDING FROM 20 NM TO 60 NM...AND WATERS FROM
     LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING
     FROM 20 NM TO 60 NM.

&&

SHAMBURGER
Hazardous weather outlook, Dec 15, 5:50 AM CST, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
550 AM CST SAT DEC 15 2007

GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-161200-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
550 AM CST SAT DEC 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE WEATHER ACROSS THE ENTIRE AREA
TODAY. A STRONG COLD FRONT WILL PUSH FROM WEST TO EAST
TODAY...WITH WIDESPREAD SHOWERS AND THUNDERSTORMS EXPECTED.
ALTHOUGH INSTABILITY LEVELS WILL BE GENERALLY LOW...FAVORABLE
SHEAR VALUES AND HIGH MOISTURE LEVELS SUGGEST A THREAT FOR
DAMAGING WINDS AND HEAVY RAINFALL. A FEW TORNADOES ARE ALSO
POSSIBLE...ESPECIALLY ALONG AND SOUTH OF THE I-10 CORRIDOR WHERE
MOISTURE LEVELS AND INSTABILITY WILL BE SOMEWHAT HIGHER.

THE COLD FRONT IS EXPECTED TO MOVE EAST OF THE AREA LATE THIS
AFTERNOON...ENDING THE THREAT FOR SEVERE WEATHER. MUCH COOLER AND
DRIER AIR WILL FILTER INTO THE AREA OVERNIGHT...WITH TEMPERATURES
FALLING INTO THE 30S.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A FREEZE IS EXPECTED MONDAY MORNING ALONG AND NORTH OF THE I-10
CORRIDOR...WITH TEMPERATURES FALLING INTO THE UPPER 20S IN THE
LAKES REGION OF SOUTHEAST TEXAS AND CENTRAL LOUISIANA. WARMER
TEMPERATURES AND MORE HUMID CONDITIONS...ALONG WITH A CHANCE FOR
SHOWERS AND STORMS...WILL RETURN BY MIDWEEK AND CONTINUE INTO THE
END OF NEXT WEEK. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY TODAY.

SHAMBURGER

The radar

The Lake Charles radar (KLCH), 127 km away, was scanning. The volume nearest the first event began at 13:39 UTC.

Open the radar archive at this moment

Event by event

1 tornado, 1 thunderstorm wind. Local standard time, as filed.

Tornado, Tyler

When
December 15, 7:39 AM CST to 7:40 AM CST
Where
Tyler County, 0.95 mi NW of Warren to 1.01 mi NNW of Warren
Rating
EF0
Path length
0.25 mi
Path width
50 yd
Property damage
$12,000
Reported by
NWS Storm Survey
Coordinates
30.610, -94.411

A tornado briefly touched down near Warren. Several pine trees were blown down or uprooted, one home had some sheet metal roofing blown off a patio and a fence was blown down.

Thunderstorm Wind, Jasper

When
December 15, 8:15 AM CST
Where
Jasper County, 3.29 mi NNW of Magnolia Spgs
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Utility Company
Coordinates
30.770, -94.060

A tree was blown down on power lines on County Road 351.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyThe tornado archive for Texas, 2007Warnings in Texas, December 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 72610, 72609.